Level 2, 70D Mary Street, Brisbane, QLD, 4000 · Call now on (07) 3003 4000

July 26, 2016 · Posted in Face, Non-Surgical Procedures

How to avoid bruising from injectable treatments

Bruising is relatively common after injectable treatments, even with experienced injectors, but the risk can be minimised by following some simple instructions.

Some people, such as the elderly or those of Celtic origin, are more prone to bruising. Also those on regular aspirin will bruise more as well.

To minimise the risk, avoid for up to 10 days prior to your treatment, any medication or herbal or complementary medicine that ‘thins’ out your blood or increases your risk of bruising. These include aspirin, Ibuprofen (Nurofen or Advil), anti-inflammatories, fish oil supplements, garlic tablets, ginger tablets, evening primrose tablets, St John’s Wort, gingko biloba, multivitamins containing Vitamin E and Vitamin E tablets.

Alcohol prior to your treatment or soon after can also increase your risk, as can saunas and strenuous exercise on the day of the treatment.

Seek medical advice about whether you should discontinue your aspirin or anti-clotting medication for the short term if your doctor has prescribed them for medical reasons such as heart or stroke problems in the past.

Choose your injectors carefully – make sure they are experienced and operate with good lighting but even in the best of hands, bruising happens.

If you do bruise – don’t fret, often the poor dentist gets the blame. Most people don’t like to say they ‘ran into the end of the needle’ when someone asks them about their bruises.

Dr Ingrid Tall

Share